MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user has an infection on the right side and swelling over the implant.The clinic said that the implant is exposed through the skin, and they applied a dressing over the skin.The surgeon is planning to do revision surgery for infection cleaning.It is probable they will remove the implant and cut the electrode for later re-implantation.
 
Event or Problem Description
The user has an infection on the right side and swelling over the implant.The clinic reported that the implant is exposed through the skin, and they applied a dressing over the skin.The issue started about 3 months ago.The user was treated medically with antibiotics and a head bandage; then it was fine - after two months the swelling started again.Surgery was performed on (b)(6) 2023, but the implant was not explanted.The surgeon cleaned the wound and kept the implant.Reportedly, in situ measurements are indicative of a functional device.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient suffered from an infection at the implant site and extrusion of the device through the skin.A review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of any infection.However, a device contribution to the subsequent development of the extrusion cannot be ruled out.During a revision surgery the wound was cleaned successfully.The device remains implanted and in use.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17858591
Report Number9710014-2023-00856
Device Sequence Number12307734
Product Code MCM
UDI-Device Identifier09008737369026
UDI-Public(01)09008737369026
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/19/2025
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2023
Supplement Date Received by Manufacturer09/24/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/27/2023
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexMale